A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy

Fumiaki Isohashi, Koji Konishi, Noriko Umegaki, Tomonori Tanei, Masahiko Koizumi, Yasuo Yoshioka

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphi-goid that was exacerbated mainly within the irradiated eld after breast conservative radio-therapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogen-esis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated eld but also in the area outside the irradiated eld. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.

Original languageEnglish
Article numberhyr049
Pages (from-to)811-813
Number of pages3
JournalJapanese Journal of Clinical Oncology
Volume41
Issue number6
DOIs
Publication statusPublished - 2011 Jun
Externally publishedYes

Fingerprint

Bullous Pemphigoid
Breast
Radiotherapy
Skin
Steroids
Skin Pigmentation
Carcinoma, Ductal, Breast
Minocycline
Erythema
Blister
Radio
Breast Neoplasms
Therapeutics

Keywords

  • Breast cancer
  • Bullous pemphigoid
  • Radiotherapy

ASJC Scopus subject areas

  • Oncology
  • Cancer Research
  • Radiology Nuclear Medicine and imaging

Cite this

Isohashi, F., Konishi, K., Umegaki, N., Tanei, T., Koizumi, M., & Yoshioka, Y. (2011). A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy. Japanese Journal of Clinical Oncology, 41(6), 811-813. [hyr049]. https://doi.org/10.1093/jjco/hyr049

A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy. / Isohashi, Fumiaki; Konishi, Koji; Umegaki, Noriko; Tanei, Tomonori; Koizumi, Masahiko; Yoshioka, Yasuo.

In: Japanese Journal of Clinical Oncology, Vol. 41, No. 6, hyr049, 06.2011, p. 811-813.

Research output: Contribution to journalArticle

Isohashi, F, Konishi, K, Umegaki, N, Tanei, T, Koizumi, M & Yoshioka, Y 2011, 'A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy', Japanese Journal of Clinical Oncology, vol. 41, no. 6, hyr049, pp. 811-813. https://doi.org/10.1093/jjco/hyr049
Isohashi, Fumiaki ; Konishi, Koji ; Umegaki, Noriko ; Tanei, Tomonori ; Koizumi, Masahiko ; Yoshioka, Yasuo. / A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy. In: Japanese Journal of Clinical Oncology. 2011 ; Vol. 41, No. 6. pp. 811-813.
@article{cb164848d42745a387640adfdeacb18a,
title = "A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy",
abstract = "We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphi-goid that was exacerbated mainly within the irradiated eld after breast conservative radio-therapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogen-esis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated eld but also in the area outside the irradiated eld. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.",
keywords = "Breast cancer, Bullous pemphigoid, Radiotherapy",
author = "Fumiaki Isohashi and Koji Konishi and Noriko Umegaki and Tomonori Tanei and Masahiko Koizumi and Yasuo Yoshioka",
year = "2011",
month = "6",
doi = "10.1093/jjco/hyr049",
language = "English",
volume = "41",
pages = "811--813",
journal = "Japanese Journal of Clinical Oncology",
issn = "0368-2811",
publisher = "Oxford University Press",
number = "6",

}

TY - JOUR

T1 - A case of bullous pemphigoid exacerbated by irradiation after breast conservative radiotherapy

AU - Isohashi, Fumiaki

AU - Konishi, Koji

AU - Umegaki, Noriko

AU - Tanei, Tomonori

AU - Koizumi, Masahiko

AU - Yoshioka, Yasuo

PY - 2011/6

Y1 - 2011/6

N2 - We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphi-goid that was exacerbated mainly within the irradiated eld after breast conservative radio-therapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogen-esis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated eld but also in the area outside the irradiated eld. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.

AB - We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphi-goid that was exacerbated mainly within the irradiated eld after breast conservative radio-therapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogen-esis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated eld but also in the area outside the irradiated eld. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.

KW - Breast cancer

KW - Bullous pemphigoid

KW - Radiotherapy

UR - http://www.scopus.com/inward/record.url?scp=79957793828&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79957793828&partnerID=8YFLogxK

U2 - 10.1093/jjco/hyr049

DO - 10.1093/jjco/hyr049

M3 - Article

C2 - 21498851

AN - SCOPUS:79957793828

VL - 41

SP - 811

EP - 813

JO - Japanese Journal of Clinical Oncology

JF - Japanese Journal of Clinical Oncology

SN - 0368-2811

IS - 6

M1 - hyr049

ER -